Siberian Mathematical Journal

, Volume 57, Issue 4, pp 632–649 | Cite as

Large-time behavior of solutions to degenerate damped hyperbolic equations

  • D. T. Luyen
  • N. M. TriEmail author


We investigate the asymptotic behavior of solutions to damped hyperbolic equations involving strongly degenerate differential operators. First we establish the existence of a global attractor for the damped hyperbolic equation under consideration. Then we prove the finite dimensionality of the global attractor.


global solution global attractor Lyapunov functional degenerate damped hyperbolic equation l-trajectory finite dimensionality of attractors 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Babin A. V. and Vishik M. I., “Regular attractors of semigroups and evolution equations,” J. Math. Pures Appl., 62, No. 4, 441–491 (1983).MathSciNetzbMATHGoogle Scholar
  2. 2.
    Chepyzhov V. V. and Vishik M. I., Attractors for Equations of Mathematical Physics, Amer. Math. Soc., Providence (2002) (Amer. Math. Soc. Colloq. Publ.; V. 49).zbMATHGoogle Scholar
  3. 3.
    Robinson J. C., Infinite-Dimensional Dynamical Systems, Cambridge Univ. Press, Cambridge (2001).CrossRefzbMATHGoogle Scholar
  4. 4.
    Temam R., Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York (1988).CrossRefzbMATHGoogle Scholar
  5. 5.
    Grushin V. V., “On a class of hypoelliptic operators,” Math. USSR-Sb., 12, No. 3, 458–476 (1970).CrossRefzbMATHGoogle Scholar
  6. 6.
    Thuy N. T. C. and Tri N. M., “Some existence and nonexistence results for boundary value problems (BVP) for semilinear elliptic degenerate operators,” Russ. J. Math. Phys., 9, No. 3, 366–371 (2002).MathSciNetzbMATHGoogle Scholar
  7. 7.
    Thuy P. T. and Tri N. M., “Nontrivial solutions to boundary value problems for semilinear strongly degenerate elliptic differential equations,” Nonlinear Diff. Equ. Appl. (NoDEA), 19, 279–298 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Kogoj A. E. and Lanconelli E., “On semilinear p-Laplace equation,” Nonlinear Anal., 75, 4637–4649 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Luyen D. T. and Tri N. M., “Existence of solutions to boundary value problems for semilinear differential equations,” Math. Notes, 97, No. 1, 73–84 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Tri N. M., Semilinear Degenerate Elliptic Differential Equations. Local and Global Theories, Lambert Acad. Publ., Saarbrücken (2010).Google Scholar
  11. 11.
    Tri N. M., Recent Progress in the Theory of Semilinear Equations Involving Degenerate Elliptic Differential Operators, Publ. House Sci. Technology., Hanoi (2014).Google Scholar
  12. 12.
    Hale J. K., “Asymptotic behavior and dynamics in infinite dimensions,” in: Nonlinear Differential Equations (Granada, 1984), Pitman, Boston, MA, 1985, pp. 1–42 (Res. Notes Math.; V. 132).Google Scholar
  13. 13.
    Hale J. K. and Raugel G., “Attractors for dissipative evolutionary equations,” in: Proc. Conf. EQUADIFF-91 (Univ. Barcelona, Barcelona, August 26–31, 1991) (C.Perelló, C.Simó, and J.Solà-Morales, Eds.), World Sci. Publ. Co. Inc., River Edge, NJ, 1993, 1, pp. 3–22.MathSciNetzbMATHGoogle Scholar
  14. 14.
    Babin A. B. and Vishik M. I., Attractors of Evolution Equations, Amsterdam etc., North-Holland (1992).zbMATHGoogle Scholar
  15. 15.
    Feireisl E., “Finite-dimensional asymptotic behavior of some semilinear damped hyperbolic problems,” J. Dyn. Differ. Equations, 6, 23–35 (1994).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Anh C. T., Hung P. Q., Ke T. D., and Phong T. T., “Global attractor for a semilinear parabolic equation involving the Grushin operator,” Electron. J. Differ. Equ., No. 32, 1–11 (2008).MathSciNetzbMATHGoogle Scholar
  17. 17.
    Kogoj A. E. and Sonner S., “Attractors met X-elliptic operators,” J. Math. Anal. Appl., 420, 407–434 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Thuy P. T. and Tri N. M., “Long time behavior of solutions to semilinear parabolic equations involving strongly degenerate elliptic differential operators,” Nonlinear Diff. Equ. Appl., 20, No. 3, 1213–1224 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Chueshov I. D., Introduction to the Theory of Infinite-Dimensional Dissipative Systems, ACTA Sci. Publ. House, Kharkov, Ukraine (2002).zbMATHGoogle Scholar
  20. 20.
    Hale J. K., Asymptotic Behavior of Dissipative Systems, Amer. Math. Soc., Providence (1988) (Math. Surveys Monogr.; V. 25).zbMATHGoogle Scholar
  21. 21.
    Raugel G., “Global attractors in partial differential equations,” in: Handbook of Dynamical Systems. Vol. 2, North-Holland, Amsterdam, 2002, pp. 885–892.Google Scholar
  22. 22.
    Pazy A., Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, New York (1983) (Appl. Math. Sci.; V. 44).CrossRefzbMATHGoogle Scholar
  23. 23.
    Sell G. R. and You Y., Dynamics of Evolutionary Equations, Springer-Verlag, New York (2002).CrossRefzbMATHGoogle Scholar
  24. 24.
    Pražák D., “On finite fractal dimension of the global attractor for the wave equation with nonlinear damping,” J. Dyn. Differ. Equations, 14, 763–776 (2002).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2016

Authors and Affiliations

  1. 1.Department of MathematicsHoa Lu UniversityNinh NhatVietnam
  2. 2.Institute of MathematicsVietnam Academy of Science and TechnologyHanoiVietnam

Personalised recommendations